But the reality is that they can be very dangerous to your health when used long term which is why coming off them properly is important.
But you need to be careful how you stop using them because if you do it too quickly you can cause a lot of problems.
Let’s look at what you need to do and what side effects you may have. Buy legal steroids online here.
Table of Contents
When coming off prednisone or other steroids, you may be tempted to quit cold turkey, but you’ll be in for some pretty nasty withdrawal symptoms.
Corticosteroid drugs such as prednisone simulate your body’s cortisol, which is normally produced by your body’s adrenal glands.
When you take steroids for several weeks, or a particularly large dosage of steroids, your adrenal glands don’t produce as much cortisol as they would normally.
So, when you decide to quit, you end up having withdrawal symptoms if you do not quit gradually.
Scientists discovered that there’s a special feedback mechanism when it comes to producing cortisol and corticosteroids.
This mechanism involves the brain, the pituitary gland, and the adrenal glands. The fancy term for this is the “Hypothalamic-Pituitary-Adrenal Axis” or HPAA.
If you take corticosteroids on a regular basis, the HPAA decides that there is enough in your body and doesn’t turn on to produce more. When you quit taking steroids, the HPAA doesn’t get the 411 that you’ve quit.
It continues to act like you’re still taking the drug and your cortisol levels drop, causing the withdrawal symptoms.
Because it hasn’t been producing cortisol and has been relying on the levels staying high, it can’t keep up with a sudden drop.
That’s why you need to taper off the amount you are using.
The amount of steroids that suppress the HPAA mechanism will vary between people. If you use small doses for more than two weeks or large doses for several days, the HPAA mechanism will be suppressed.
Usually you won’t have a problem with a high dose for five days if given as a burst to treat a medical problem.
Coming off steroids without pct can cause withdrawal symptoms such as pain, weakness, fatigue, a drop in blood pressure, nausea, abdominal pain, vomiting, diarrhea, weight loss, and reduced appetite.
You can also experience joint pain, fainting, dizziness, fever, changes in your mood, and if you are woman, you can have changes in your menstrual cycle.
Some symptoms can become so severe that they can become life threatening.
Even if you are coming off steroids gradually because you are tired of the side effects, you can still have withdrawal symptoms.
This is why it is important for you to see a doctor about withdrawing from any medication, prescribed or not.
Your doctor can help you come up with a safe regimen for withdrawal that will cause fewer or even no symptoms.
Coming off steroids may cause depression, so be sure to talk with your doctor about that and how to come up with the best post cycle therapy.
Many people coming off drugs such as dexamethasone withdraw from it slowly by taking it every other day.
This seems to help the adrenal glands start to produce cortisol during the days when you don’t take the drug and it reduces what you have been taking by half.
Depending how long you’ve been on steroids, your own body chemistry, and other factors, this may or may not work for you.
If you start to experience any of the withdrawal symptoms, you need to talk with your doctor to make sure your symptoms don’t become life threatening.
Chances are your doctor will want to run blood tests to make sure your cortisol in your blood is at a healthy level.
While you are on steroids, you will want to stay away from all over the counter medications.
This is because these medications can cause problems with the interactions. When in doubt, consult with your doctor.
Coming off steroids safely usually takes between four and six weeks.
In some cases, it may take longer due to your body’s dependency on the drug. Your doctor will want to run blood tests to make sure that you can finally quit before you stop taking the pills completely.
Coming off steroids for good is the right thing to do for your health. The best thing to do is to contact your doctor and have a plan so you can do it with the minimal withdrawal symptoms and risks.